|joint and mucle pain with hiv
Jan 28, 2007
ive had hiv for ten years and for the last 5years i have pain in joints and mucles they keep getting worse ive had all arthritus test done but all came back neg. they say it might be because of hiv, but they can not give me any meds for arthritus because it breaks down your imune system so is this assosiated with hiv and how can i help it it is a every day thing also i donot take hiv meds because of side effects and pain pills i get a rash and itch very bad from them so what can i do? im hurting with no advice what to do!
| Response from Dr. Holodniy
You don't indicate what your CD4 count or viral load are. Many people with HIV infection can have some kind of joint complaints. This can be from age and a variety of medical conditions. It has been very hard to pin it down to the virus causing the symptoms. Sometimes with high viral loads people can experience such symptoms which do get better after starting HIV meds and stabilizing the infection. It sounds like you have had some workup, but it is hard to know what has been tested for. If you have not already, it sounds like you should be evaluated by a rheumatologist with some experience in HIV.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.